MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM

ATRIUM MEDICAL CORPORATION EXPRESS; BOTTLE, COLLECTION, VACUUM
Model Number 16400
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a nurse called because she was going to be receiving a patient with an express mini 500 from another hospital and she was instructed to remove fluid from the port.The nurse was inquiring if there were instructions for the removal of fluid from the drain.It was explained to her that the sample port is not for removing drainage and per the ifu when the drain is full it must be replaced.There was no patient harm or injury reported.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Investigation summary: this complaint involves the use of an express mini 500 (p/n 16400) in which the nurse was inquiring if there were instructions for the removal of fluid from the drain's sampling port.This is considered an off-label use.Device queries: clinicians sometimes call getinge with questions about the use and interpretation of the drain.These queries stem from the users' inexperience and lack of training with the device.The ifu states that the express mini 500 is restricted for use by trained healthcare providers familiar with cardiothoracic surgical procedures and techniques, including the use of chest drains.The ifu states that "use of the luer port is intended only for sampling patient drainage.Do not use the luer port or any other means to empty fluid from the collection chamber.Replace chest drain if damaged or when collection volume meets or exceeds maximum capacity." this type of complaint has been thoroughly investigated and is known to be cause by user error so further dhr review is not required to understand the issue.The ifu provides adequate instructions for the setup and use of the drain, as well as instructions about the intended users and environments.

Brand Name
EXPRESS
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key21353988
Report Number3011175548-2025-000001
Device Sequence Number9127099
Product Code KDQ
UDI-Device Identifier00650862164008
UDI-Public(01)00650862164008
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K984496
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16400
Device Catalogue Number16400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown